Open Access

A Glimpse on Birkhoff-James Orthogonality in Banach Spaces


Abstract

This paper is an overview of various results on Birkhoff-James orthogonality of operators in Hilbert space and Banach spaces. We mainly focus on Birkhoff orthogonality of linear(bounded and compact) operators in terms of matrices, projection angles, Hilbert $C^{*}$-modules as well as on Banach modules. The article concludes with some open problems regarding possible correlation between Birkhoff-James orthogonality and Carlsson orthogonality, particularly in the case of Pythagorean orthogonality.

Дано огляд різноманітних результатів щодо ортогональності в сенсі Біркгофа-Джеймса операторів у гільбертових і банахових просторах. Переважно розгля\-дається ортогональність за Біркгофом лінійних (обмежених і компактних) операторів у термінах матриць, кутів, гільбертових С*-модулів, а також банахових модулів. Наведені деякі відкриті питання стосовно співвідношень ортогональністю Біркгофа-Джеймса та ортогональністю Карлссона, зокрема для випадку піфагорової ортогональності.

Key words: Birkhoff-James orthogonality, Banach modules, Carlsson orthogonality, Robert orthogonality.


Full Text





Article Information

TitleA Glimpse on Birkhoff-James Orthogonality in Banach Spaces
SourceMethods Funct. Anal. Topology, Vol. 26 (2020), no. 4, 373-383
DOI10.31392/MFAT-npu26_4.2020.08
MilestonesReeived 08/07/2020; Revised 27/10/2020
CopyrightThe Author(s) 2020 (CC BY-SA)

Authors Information

B. P. Ojha
PhD Sholar, Central Department of Mathematis, Tribhuvan University , Kathmandu, Nepal

P. M. Bajracharya
Department of Mathematis, Tribhuvan University, Kathmandu, Nepal


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar

Export article

Save to Mendeley



Citation Example

B. P. Ojha and P. M. Bajracharya, A Glimpse on Birkhoff-James Orthogonality in Banach Spaces, Methods Funct. Anal. Topology 26 (2020), no. 4, 373-383.


BibTex

@article {MFAT1452,
    AUTHOR = {B. P. Ojha and P. M. Bajracharya},
     TITLE = {A Glimpse on Birkhoff-James Orthogonality in Banach Spaces},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {26},
      YEAR = {2020},
    NUMBER = {4},
     PAGES = {373-383},
      ISSN = {1029-3531},
       DOI = {10.31392/MFAT-npu26_4.2020.08},
       URL = {http://mfat.imath.kiev.ua/article/?id=1452},
}


References

Coming Soon.

All Issues